Thunderstorm Wind, Warren
- When
- July 29, 11:05 PM EST
- Where
- Warren County, 5 mi ESE of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.820, -79.067
Thunderstorm winds knocked down trees in Scandia, about 5 miles eastsoutheast of Warren.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees in Scandia, about 5 miles eastsoutheast of Warren.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 29, 7:39 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 839 PM EDT SAT JUL 29 2006 .SHORT TERM /REST OF TONIGHT THROUGH SUNDAY/... DECREASED THE CLOUDS AND POPS OVER MUCH OF WESTERN AND SOUTHWESTERN AREAS THIS EVENING AND OVERNIGHT. INCREASED POPS AND WORDED NORTHEASTERN AREAS WITH STRONG THUNDERSTORMS AS WE ARE TRACKING THE BAND OF STRONG AND SEVERE STORMS MOVING SOUTHEAST-WARD OUT OF NEW YORK. POTTER AND TIOGA COUNTIES HAVE THE BEST CHANCE OF THUNDER IN THE NEXT 1-3 HOURS. KEPT TEMPS AND DEW POINTS CLOSE TO AN UPDATE ENSEMBLE MOS BLEND USING NEW MAV WITH PREVIOUS MOS. OVERNIGHT POPS NEAR OR LOWER THAN MOS EXCEPT IN NORTHEAST WHERE THUNDERSTORMS ARE LIKELY IN THE NEXT FEW HOURS. SUNDAY WILL BE A WARM DAY. WE HAVE VERY HIGH CAPE IN THE OPERATIONAL MODELS AND THE 15Z SREF. ABOUT 70 PERCENT OF MODELS SHOW CAPE 2000JKG-1 IN SE PA. THIS IMPLIES SOME BIG UPDRAFT STORMS ARE POSSIBLE...SHEAR IS WEAK AND EHI BELOW 1 SO ORGANIZATION WILL BE DRIVEN MORE ON THE STORMS WITH BIG UPDRAFTS. THIS WORKS WELL WITH SPC OUTLOOK. GENERALLY CAPE IS FORECAST TO BE 1200 TO 2400 JKG-1 SUNDAY AFTERNOON. HIGH PWAT FEEDING THIS WITH HIGHEST VALUES IN SOUTHEAST. UNLIKE TODAY...CAP IS ABOUT GONE WITH 700 HPA TEMPS BELOW 9C. COULD BE AN INTERESTING AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... STUCK WITH PREVIOUS FORECASTS. THE NEAR NORMAL PWAT IN THE MREF AND OUT TO TUES IN SREF SUGGEST IT WILL NOT BE OVERLY HUMID. GOOD HEAT WAVES WITH HIGH HEAT INDICES TYPICALLY HAVE 1 TO 1.5SD ABOVE NORMAL PWAT VALUES. THIS EVENT IS NOT FORECAST TO HAVE SUCH. HOWEVER...ONE OF THE KEY PREDICTORS...925 HPA TEMPS ARE FORECAST TO BE NEAR +3SDS ABOVE NORMAL TUES AND WED AFTERNOONS. AND A NOT TOO SHABBY +2.5SD ABOVE NORMAL MONDAY. LOOKS LIKE 3 VERY HOT DAY. THE POTENTIAL EXISTS FOR THE HEAT INDICES TO GET TO OR ABOVE 100 IN THE SE. WILL REFRESH EXCESSIVE HEAT WATCH LATER. && .PREV DISCUSSION... /ISSUED 318 PM EDT SAT JUL 29 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY/... OUR NEXT HEAT WAVE HAS BEGUN...WITH TEMPS EXPECTED TO PEAK NEAR 90 IN THE SUSQ VALLEY...AND IN THE MID TO UPPER 80S ACROSS THE MUCH OF THE REMAINDER OF CENTRAL AND NRN PENN. MUGGY CONDITIONS EXPECTED TONIGHT WITH SFC DEWPOINTS IN THE 60S...TO AROUND 70 THROUGHOUT THE SUSQ VALLEY. LLVL FRONT TO OUR NORTH /AS DEPICTED IN PRECIP WATER GRADIENT GOING FROM VALUES OF 30MM ACROSS SRN ONTARIO...TO 40MM OR 1-2 STANDARD DEVIATIONS ABOVE NORMAL ACROSS WRN NEW YORK AND PENN/ WILL PUSH SOUTH AND NEARLY BISECT PENNSYLVANIA FROM NW TO SE SUNDAY AFTERNOON AND EVENING. RIGHT ENTRANCE REGION OF A 300 HPA 60 KT JETLET MOVING SE ACROSS WRN/SRN NEW YORK SUNDAY AFTERNOON WILL ENHANCE UVVEL WITHIN THE MODERATELY UNSTABLE AIRMASS AND TRIGGER SCATTERED STRONG TO SEVERE TSRA. MID LEVELS WILL REMAIN QUITE WARM /8-9C AT 700 HPA AND ONLY ABOUT -5C AT 500 HPA/...SO A LLVL BOUNDARY AND UPPER TRIGGER IS ALMOST NECESSARY FOR THE AFOREMENTIONED TSRA DEVELOPMENT. MAX TEMPS SUNDAY AFTERNOON WILL BE NEAR OR A FEW DEG HIGHER THAN TODAY/S. LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A LARGE UPPER RIDGE WILL BUILD INTO THE AREA FOR THE FIRST HALF OF THE WEEK. TEMPERATURES WILL INCREASE ACCORDINGLY THROUGH WEDNESDAY. EXPECT HIGHS TO BE AROUND 10 DEGREES ABOVE NORMAL ON MONDAY THEN CLOSE TO 15 DEGREES ABOVE NORMAL BY WEDNESDAY. A 595DM RIDGE WILL BE CENTERED OVER SOUTH CENTRAL PENNSYLVANIA/NORTHERN MARYLAND BY TUESDAY. 850 TEMPS EXPECTED TO BE 20C TO 22C OVER MOST OF THE AREA. THIS WILL RESULT IN TEMPERATURES NEAR 90 OVER THE HIGHER ELEVATIONS AND NEAR 100 OVER THE SOUTHEAST WHERE EXCESSIVE HEAT WATCH IS IN PLACE FOR THE AFTERNOON HOURS OF MONDAY THROUGH WEDNESDAY. THE RIDGE WILL FLATTEN BY THURSDAY ALLOWING FOR QUICK MOVING SYSTEMS TO MOVE ACROSS THE LAKES. A FRONT ON THURSDAY WILL BRING SHOWERS AND THUNDERSTORMS WITH LESS HUMID AIR RETURNING FOR THE END OF THE WEEK. AVIATION... MAINLY VFR CONDITIONS WILL OCCUR THROUGH THE EARLY EVENING HOURS...WITH LOCAL MVFR CIGS...AND MVFR VSBYS IN HAZE...MAINLY ACROSS THE SW MTNS OF PENN. SFC COLD FRONT WILL NOSE SE FROM THE GREAT LAKES TONIGHT AND SUNDAY...NEARING A LINE FROM KERI TO KELM AIDED BY OUTFLOW ORIGINATING FROM TSRA DVLPG ATTM ACROSS THE LWR GREAT LAKES/SWRN ONTARIO. THIS LVLL WIND SHIFT BOUNDARY WILL BE THE FOCUS FOR SCT STRONG TO POSSIBLY SVR TSRA THIS EVENING ACROSS THE NRN TIER ZONES /MAINLY NEAR AND TO THE WEST OF KBFD/...WITH THE STORMS MEAN MOTION FROM ABOUT 305 DEG AT 30 KTS. THERE SHOULD BE A BREAK IN CONVECTION IN THE 06-15Z SUNDAY PERIOD TONIGHT AS WEAK RIDGING ALOFT OVERSPREADS PENN. EXPECT WIDESPREAD MVFR CONDITIONS IN FOG/HAZE DURING THIS PERIOD WITH AREAS OF IFR CIGS/VSBYS BETWEEN 08-12Z. MAINLY MVFR VSBYS IN HAZE FROM 13-17Z SUNDAY. ANOTHER RATHER STRONG UPPER SHORTWAVE AND A FEW DEG OF MID LEVEL COOLING SHOULD PROVIDE THE LARGER SCALE TRIGGER FOR SCATTERED STRONG TO POSSIBLY SVR TSRA SUNDAY AFTERNOON. && .CTP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FOR PAZ036-056-057-059-063>066 FROM NOON MONDAY TO 8 PM WEDNESDAY. && SHORT TERM...GRUMM LONG TERM...GRUMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 AM EDT SAT JUL 29 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-300915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 514 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD THIS WEEKEND...AND MAY BECOME EXCESSIVE BY THE EARLY TO MIDDLE PORTION OF THE UPCOMING WORKWEEK. AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE LOWER SUSQUEHANNA RIVER VALLEY FOR MONDAY THROUGH WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 851 PM EDT SAT JUL 29 2006 PAZ037-300145- TIOGA- 851 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BIG FLATS TO 6 MILES SOUTHWEST OF ADDISON TO 13 MILES EAST OF WELLSVILLE...MOVING SOUTHEAST AT 70 MPH. THE THUNDERSTORMS WILL BE NEAR TIOGA JUNCTION...KNOXVILLE AROUND 900 PM...TIOGA AROUND 905 PM...ROSEVILLE...KEENEYVILLE AROUND 910 PM...MANSFIELD AROUND 915 PM AND COVINGTON AROUND 920 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:RHG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 938 PM EDT SAT JUL 29 2006 PAZ037-300245- TIOGA- 938 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF TROY TO 5 MILES SOUTHEAST OF MANSFIELD TO 16 MILES NORTHWEST OF WELLSBORO...MOVING SOUTHEAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR WELLSBORO AROUND 950 PM...BLOSSBURG AROUND 955 PM AND OGDENSBURG AROUND 1010 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:RHG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT SAT JUL 29 2006 PAZ005-300445- MCKEAN- 1148 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY... AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF WARREN...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MARSHBURG AROUND 1205 AM... WESTLINE AROUND 1215 AM...KANE AROUND 1220 AM...MOUNT JEWETT AND KINZUA BRIDGE STATE PARK AROUND 1230 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
The Buffalo radar (KBUF), 128 km away, was scanning. The volume nearest the first event began at 04:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527181.